Document Type

Article

Publication Date

8-13-2020

Identifier

DOI: 10.12688/f1000research.20419.1; PMCID: PMC7431970

Abstract

Stevens-Johnson syndrome and toxic epidermal necrolysis are rare severe blistering skin reactions triggered by medications or infections. Over the last 5 to 10 years, a number of important publications have advanced understanding of these diseases and their response to treatment. Importantly, a subset of patients with disease triggered by infection has been identified as having Mycoplasma pneumoniae-induced rash and mucositis, suggesting a reconsideration of the diagnostic paradigm. We present an update on pediatric Stevens-Johnson syndrome and toxic epidermal necrolysis in the broader context of cutaneous adverse drug reactions and focus on challenges and recent advances in diagnosis, management, and prevention.

Journal Title

F1000Res

Volume

9

Keywords

DEN; RIME; SJS; Stevens-Johnson syndrome; TEN; drug eruption; drug reaction; drug-induced epidermal necrolysis; reactive infectious mucocutaneous eruption; severe cutaneous drug reaction; toxic epidermal necrolysis

Comments

This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Share

COinS